Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 76, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Nov 28, 2008, 11:47 AM EST for 4 counties in Florida. It took effect at Nov 28, 2008, 2:00 PM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2008, 11:47 AM EST (16:47 UTC)
- In effect from
- Nov 28, 2008, 2:00 PM EST
- Expired
- Nov 28, 2008, 6:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 76 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 4.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3116 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 281647 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1147 AM EST FRI NOV 28 2008 ...RED FLAG WARNING UNTIL 6 PM TODAY FOR EXTENDED DURATIONS OF LOW HUMIDITY ACROSS INTERIOR SECTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA... .HIGH PRESSURE CENTERED OVER FLORIDA WILL MAINTAIN A DRY AND WARM AIRMASS THROUGH THE AFTERNOON. FLZ051-052-055>057-060>062-065-282300- /O.NEW.KTBW.FW.W.0076.081128T1900Z-081128T2300Z/ HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO- CHARLOTTE-LEE- 1147 AM EST FRI NOV 28 2008 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. THE RELATIVE HUMIDITY HAS BEEN DROPPING WITH SOME LOCATIONS BELOW 35 PERCENT BEFORE NOON. THIS DRY AIR WILL CONTINUE AND SPREAD ACROSS THE WARNING AREA DURING THE AFTERNOON WITH DURATIONS EXPECTED TO BE 4 OR MORE HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
1 follow-up statement
000 WWUS82 KTBW 282253 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 553 PM EST FRI NOV 28 2008 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON... FLZ051-052-055>057-060>062-065-290000- /O.EXP.KTBW.FW.W.0076.000000T0000Z-081128T2300Z/ HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO- CHARLOTTE-LEE- 553 PM EST FRI NOV 28 2008 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON. HUMIDITY LEVELS WILL RISE SATURDAY AHEAD OF COLD FRONT...EXPECTED TO MOVE THROUGH THE STATE LATE SUNDAY...MOVES INTO THE SOUTHEAST UNITED STATES. THUS RED FLAG CONDITIONS ARE NOT EXPECTED. $$ RJS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Nov 28, 9:35 AM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Nov 28, 9:35 AM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 935 AM EST FRI NOV 28 2008 .DISCUSSION...MORNING SOUNDING STILL QUITE DRY WITH PW AROUND 1/2 INCH. WARMING IN THE MID LEVELS WITH WEST FLOW ALOFT...NOTED STRONG INVERSION AT 800 MB. SFC ANALYSIS SHOWS COLD FRONT OVER THE SE STATES AND RIDGE AXIS STRETCHED ACROSS S FL. FOR THE REST OF TODAY...CLOUDS WILL BE ON THE INCREASE WELL NORTH OF TAMPA BAY AS THE FRONT TO OUR NORTH GRADUALLY DRAFTS A BIT FARTHER SOUTH. MEANWHILE...SKIES WILL REMAIN MOSTLY SUNNY FROM TAMPA BAY SOUTH IN THE DRIER AIR AND CLOSER TO THE RIDGE AXIS. WARMER TODAY WITH HIGHS IN THE MID-UPR 70S. && .AVIATION (28/12Z - 29/12Z)...LIMITED FG/BR JUST ABOUT GONE WITH VFR TO PREVAIL. LIGHT SOUTH WINDS SHIFT TO SW IN THE AFTERNOON AND THEN BECOME VARIABLE TONIGHT. && .MARINE...FAIR MARINE CONDITIONS WILL CONTINUE TODAY WITH THE TIGHTER PRES GRADIENT AHEAD OF THE FRONT JUST NORTH OF OUR WATERS. NO HEADLINES ATTM. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && NP/RKR
Hazardous weather outlook, Nov 28, 5:17 AM EST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 517 AM EST FRI NOV 28 2008 FLZ039-042-043-048>052-055>057-060>062-065-281530- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 517 AM EST FRI NOV 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... AN AREA OF LOW PRESSURE WILL DEVELOP ALONG A STALLED FRONTAL BOUNDARY OVER THE SOUTHEASTERN STATES LATE SATURDAY NIGHT. THIS STORM SYSTEM WILL THEN DEEPEN AS IT MOVES UP ALONG THE MID ATLANTIC COAST ON SUNDAY. A TRAILING COLD FRONT FROM THIS LOW WILL MOVE INTO THE EASTERN GULF WATERS EARLY ON SUNDAY THEN ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA SUNDAY AFTERNOON AND EVENING. INCREASING LOW LEVEL MOISTURE ALONG AND AHEAD OF THIS FRONT WILL INCREASE CHANCES FOR SHOWERS AND STORMS AS THE FRONT MOVES THROUGH THE REGION. INCREASING LOW AND MID LEVEL WIND FIELDS AND STRONG UPWARD LIFT ALONG AND AHEAD OF THE FRONT SUGGESTS THE POSSIBILITY OF SOME STRONG TO SEVERE STORMS WITH DAMAGING WINDS AND A FEW TORNADOES THE PRIMARY HAZARDS IF ENOUGH INSTABILITY DEVELOPS OVER THE REGION. STORMS THAT DEVELOP WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINS AND OCCASIONAL LIGHTNING STRIKES. RESIDENT AND VISITORS OF WEST CENTRAL AND SOUTHWEST FLORIDA SHOULD MONITOR LATER FORECAST THROUGH THE UPCOMING WEEKEND. IF THREATENING WEATHER APPROACHES YOUR LOCATION...MOVE INDOORS IMMEDIATELY. ...WIND AND SEA IMPACT... WINDS ARE EXPECTED TO INCREASE INTO THE 20 TO 25 KNOT RANGE WITH GUSTS TO GALE FORCE SATURDAY NIGHT THROUGH MONDAY. THESE INCREASING WINDS WILL BUILD SEAS WHICH WILL BRING DETERIORATING BOATING AND SURF CONDITIONS TO ALL OF THE GULF WATERS INCLUDING TAMPA BAY BEGINNING LATE SATURDAY NIGHT AND CONTINUING THROUGH MONDAY AS A STRONG COLD FRONT SWEEPS THROUGH THE REGION AND SMALL CRAFT ADVISORIES WILL LIKELY BE POSTED FOR ALL WATERS BY EARLY ON SATURDAY. FISHERMEN AND OTHER SMALL CRAFT OPERATORS MAY WANT TO POSTPONE TRIPS INTO THE GULF LATE SATURDAY UNTIL CONDITIONS IMPROVE EARLY NEXT WEEK. AS THE SEAS BUILDS OVER THE GULF WATERS LARGE BREAKING WAVE ACTION WILL DEVELOP ALONG AREA BEACHES WITH INCREASING RISK OF RIP CURRENTS AND STRONG UNDERTOWS. RESIDENT AND VISITORS PLANNING TO VISIT THE BEACH SHOULD HEED THE ADVISE OF THE BEACH PATROL. DO NOT SWIM AT UNGUARDED BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCMICHAEL
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.